Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low testosterone and hiv.
Sep 17, 2006

Last year after being on HIV meds for 2 years I suddenly became depressed and tired and very quick tempered (T cells 650, viral load undetectable). I went to see my doctor in here in Atlanta and was told the reason for that was because my testosterone levels were 166. He put me on Testim and they jumped back to 670. Recently I have experienced this again. My question is why is it that people with HIV suffer from this? Is it the meds or the HIV itself. Also, is it possible I'm on Testim for the rest of my life only when I'm on it do I perk up and have more energy and feel sexual again? What are other ways naturally to keep testosterone levels at a decent level?

Response from Dr. Conway

Testosterone levels are often lower in people with chronic conditions such as HIV. Otherwise, one would want to be sure that there are no mitigating factors such as other endocrine problems (such as low cortisol or low thyroid function) that are contributing to this. There is also a need to make sure that there are no issues related to your genital tract that may be contributing factors to your low testosterone. One way or another, it is quite frequent that as your immune system improves on HIV treatment that the problem goes away. Thus, it is not certain at all that you will be on Testim for the rest of your life.



Previous
Biopolymer for facial filling
Next
DESPERETLY NEED YOUR ANSWER

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement